Alert archive / California / Wind Advisories in 2017

Wind Advisory 28, NWS Hanford, CA

November 26, 2017

NWS Hanford, CA issued this wind advisory at Nov 26, 2017, 12:20 PM PST. It took effect at Nov 27, 2017, 4:29 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2017, 12:20 PM PST (20:20 UTC)
In effect from
Nov 27, 2017, 4:29 AM PST
Expired
Nov 27, 2017, 6:51 PM PST
In force
14 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

308 
WWUS76 KHNX 262020
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1220 PM PST Sun Nov 26 2017

CAZ095-098-099-270430-
/O.NEW.KHNX.WI.Y.0028.171127T1500Z-171128T0000Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1220 PM PST Sun Nov 26 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 7 AM to 4 PM PST Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds increasing overnight reaching peak speeds by late
  morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Dudley
5 follow-up statements
132 
WWUS76 KHNX 270420
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
820 PM PST Sun Nov 26 2017

CAZ095-098-099-271230-
/O.CON.KHNX.WI.Y.0028.171127T1500Z-171128T0000Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
820 PM PST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds increasing overnight reaching peak speeds by 
  late morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Bean
525 
WWUS76 KHNX 271229
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
429 AM PST Mon Nov 27 2017

CAZ095-098-099-272030-
/O.EXT.KHNX.WI.Y.0028.171127T1229Z-171128T0000Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
429 AM PST Mon Nov 27 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WINDS...West northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds reaching peak speeds by late morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. Hazardous travel
  conditions due to strong cross winds and possible reduced 
  visibilities due to blowing dust and sand. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DCH
180 
WWUS76 KHNX 272008
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1208 PM PST Mon Nov 27 2017

CAZ095-098-099-280000-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-171128T0000Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1208 PM PST Mon Nov 27 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...West northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds reaching peak speeds into early afternoon. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. Hazardous travel 
  conditions due to strong cross winds and possible reduced 
  visibilities due to blowing dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
781 
WWUS76 KHNX 272311
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
311 PM PST Mon Nov 27 2017

CAZ089-090-281315-
/O.NEW.KHNX.FG.Y.0018.171128T0900Z-171128T1800Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
311 PM PST Mon Nov 27 2017

...DENSE FOG ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST TUESDAY...

The National Weather Service in Hanford has issued a Dense Fog
Advisory, which is in effect from 1 AM to 10 AM PST Tuesday.

* VISIBILITIES...Quarter mile or less.

* TIMING...Late tonight into Tuesday morning. 

* IMPACTS...Dangerous driving conditions. Dense fog can be very
  patchy in nature and can catch a driver off guard. Visibility
  can drop quickly in a very short distance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

CAZ095-098-099-280300-
/O.EXT.KHNX.WI.Y.0028.000000T0000Z-171128T0300Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
311 PM PST Mon Nov 27 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...West northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Gusty winds this late afternoon and early evening. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. Hazardous travel 
  conditions due to strong cross winds and possible reduced 
  visibilities due to blowing dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
122 
WWUS76 KHNX 280251
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
651 PM PST Mon Nov 27 2017

CAZ095-098-099-280400-
/O.CAN.KHNX.WI.Y.0028.000000T0000Z-171128T0300Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
651 PM PST Mon Nov 27 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory.

Wind speeds have diminished below advisory level. Thus the wind 
advisory has been cancelled this evening. 

$$

CAZ089-090-281100-
/O.CON.KHNX.FG.Y.0018.171128T0900Z-171128T1800Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
651 PM PST Mon Nov 27 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM PST
TUESDAY...

* VISIBILITIES...Quarter mile or less.

* TIMING...Late tonight into Tuesday morning.

* IMPACTS...Dangerous driving conditions. Dense fog can be very 
  patchy in nature and can catch a driver off guard. Visibility 
  can drop quickly in a very short distance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

MV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:50 AM PST, 8 hours 30 minutes earlier.

Area forecast discussion, Nov 26, 3:50 AM PST, 8 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
350 AM PST Sun Nov 26 2017

.SYNOPSIS...
A quick moving storm will move into Central California today.
This storm will bring a good chance of precipitation later today
through Monday, especially areas north of Kern County. Dry and
cooler weather prevails Tuesday through the end of next week with
the potential for dense fog in the San Joaquin Valley.

&&

.DISCUSSION...
Higher clouds streaming through Central California this morning
with precipitation moving through the north. While a strong
100knot jet is supporting the precipitation over Northern
California, the edge of the jet is providing enough mixing to
prevent another dense fog episode across the San Joaquin Valley.
In addition, the influence of an approaching cold front is also
being felt with the southerly winds blow across Central California
this morning. These southerly winds are allowing a surge of
warmer air across the area which will have a more difficult time
reaching their dew point temperature and becoming saturated.
Therefore, will concentrate on the impending storm expected over
Central California during the day this Sunday and continuing into
early Monday morning.

Model upper air analysis has been very consistent over the past
several day with the introduction of this next storm over the
region. While models did show some timing uncertainty, the
amplitude of the trof has been very consistent. Therefore, now
that models have narrowed their timing of after day-break for
Merced and a timing of late-afternoon for Fresno, will still place
the bulk of the precipitation in the overnight into early Monday
morning periods. Models show an area of difluent flow over Central
California by 10 AM PST with the axis of the vort max lobe over
California by 4 AM PST on Monday. The period between 10 PM PST
tonight and 4 AM PST on Monday will be the time of cold frontal
passage across Central California. Along with dynamic and
orographic lift, cold frontal support will enhance precipitation
production along with possible instability. At the moment, will
not introduce a mention of Thunderstorms for the overnight period.
Even with CAPE values reach 300 to 400 J/kg over the Northern
portions of the District, the instability will support
convectively driven precipitation rates at higher values. All of
these ingredients will support the better precipitation
efficiencies and produce the higher precipitation rates from 10 PM
to 4 AM PST.

Model moisture analysis is showing signs of a possible weak
Atmospheric river event for this next storm. While moisture
surging north is tapping into subtropical sources, the wind flow
near this sources (tail-end) is turning in a direction that will
cut the source in the next 12 hours. Therefore, will Northern
California will see significant precipitation, the southward
trajectory of the atmospheric rivers moisture will see a depletion
toward lowered precipitation rates. Models shift the vort lobe
east of the district by Monday afternoon as only lingering showers
and clouds remain over Central California. Yet, will maintain a
winter weather advisory for the Sierra Nevada from Yosemite to
Kings Canyon as a foot of new snow will be possible during the 24
to 36 hours of the event. In addition to the new snow, winds over
the Sierra Nevada Crest will reach speeds of 40 to 50 mph during
the time of the jet max crossing in the overnight hours on
Sunday/Monday.

Fog could return the Valley on Tuesday ahead of another storm
moving through the region. The second trof is showings signs of
splitting on Wednesday during passage through Central California.
Therefore, will not introduce precipitation as these systems tend
to be on the drier side. While fog may be slow to return after the
first storm, models do show a possible cut-off low developing
toward the latter part of the week. At that time, changes in
temperatures may be the biggest influence of the cut-off low. With
the uncertainty of how the cut-off low will behave toward the end
of the forecast period, will keep the district dry until another
storm drops from the Gulf of Alaska toward the end of week.
Current timing has the storm entering the West Coast later on
Friday with the best chances of measurable precipitation during
the Saturday/Saturday night time frame. While model uncertainty
does grow during the end of the forecast cycle, model solutions do
favor the trof passage next weekend.

&&

.AVIATION...
Local IFR/LIFR conditions due to fog in the San Joaquin Valley
through 19Z Sunday. Precipitation spreading southward after 00Z with
areas of mountain obscuring IFR conditions over the Sierra Nevada.
Increasing winds with strong gusts developing over the Sierra crest.

&&

.AIR QUALITY ISSUES...
On Sunday November 26 2017...Firepalce/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno...Kern...Kings...
Madera...Merced and Tulare Counties. Further information is
available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Weather Advisory from 7 PM this evening to 1 PM PST
Monday ABOVE 7000 FEET FOR THE Sierra Nevada from Yosemite to
Kings Canyon /CAZ096/.

&&

public...Molina
avn/fw...DCH
synopsis...Molina

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.